Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 25, 2014, 5:28 PM EDT for Lafayette County, Madison County, Taylor County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2014, 5:28 PM EDT (21:28 UTC)
- Expired
- May 25, 2014, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 81 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:42 PM EDT | TSTM WND DMG | Ese Townsend, FL | TREE DOWN ON HWY 27 BLOCKING WESTBOUND LANES OF TRAFFIC. NEAREST CROSS STREET IS COUNTY ROAD 348. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293 WUUS52 KTAE 252128 SVRTAE FLC067-079-123-252200- /O.NEW.KTAE.SV.W.0080.140525T2128Z-140525T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 PM EDT SUN MAY 25 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAFAYETTE COUNTY IN FLORIDA... SOUTH CENTRAL MADISON COUNTY IN FLORIDA... NORTHEASTERN TAYLOR COUNTY IN FLORIDA... THIS INCLUDES THE CITY OF PERRY... * UNTIL 600 PM EDT * AT 524 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF PERRY...OR NEAR SMITH...AND MOVING NORTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYD...SECOTAN...SHADY GROVE AND LAKE BIRD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3023 8374 3038 8353 3008 8321 2997 8340 TIME...MOT...LOC 2129Z 133DEG 14KT 3016 8348 $$ 1-WESTON
1 follow-up statement
663 WWUS52 KTAE 252148 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 548 PM EDT SUN MAY 25 2014 FLC067-079-123-252200- /O.CON.KTAE.SV.W.0080.000000T0000Z-140525T2200Z/ LAFAYETTE FL-MADISON FL-TAYLOR FL- 548 PM EDT SUN MAY 25 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHEASTERN TAYLOR...SOUTH CENTRAL MADISON AND NORTHWESTERN LAFAYETTE COUNTIES... AT 547 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOYD...OR 7 MILES NORTH OF PERRY... MOVING NORTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SECOTAN PRECAUTIONARY/PREPAREDNESS ACTIONS... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW ENFORCEMENT. && LAT...LON 3020 8369 3033 8348 3008 8321 2997 8340 TIME...MOT...LOC 2148Z 133DEG 14KT 3021 8354 $$ 1-WESTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:42 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 25, 2:42 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT Sun May 25 2014 .Near Term [Through Tonight]... Afternoon thunderstorms activity will continue into the evening as the Gulf and Atlantic seabreezes interact with various outflow boundaries to generate convection. Still appears that a few storms could be strong to severe with damaging wind gusts being the most likely hazard. The activity is still expected to migrate towards the I-75 corridor during the evening hours before ending around midnight. Thereafter, a fair night is expected across the region. .Short Term [Monday Through Tuesday Night]... A similar pattern is anticipated on Monday with scattered showers and thunderstorms developing in the afternoon across primarily the eastern portions of the region as the mid level ridge remains centered across Central Mississippi/Alabama. Most of the guidance suggests the storms should be centered along or east of the I-75 corridor. By Tuesday, the mid level ridge will shift a little further eastward, which should result in a little less storm coverage. However, the ridge should not completely suppress afternoon thunderstorm activity. Temperatures throughout the short term period will continue to be warmer than climatology. The model guidance seems to be a little on the cool side right now, so generally went a couple degrees above the MOS guidance. .Long Term [Wednesday Through Sunday]... Ridging across the Southeast will begin to breakdown by Thursday resulting in an increase in storm coverage during the afternoon hours. An upper low across the far western Gulf will shift eastward throughout the latter part of the week before weakening. The combination of this feature nearing the region and trough sliding off the Eastern CONUS by Friday may result in a further increase in storm chances heading into the weekend. Temperatures throughout the long term period will continue to be 2 to 4 degree above climatology, particularly early in the period when rain chances will be less. && .Aviation... [Through 18Z Monday] Convection may impact terminals during the late afternoon and early evening hours, with gusty winds possible. Activity should diminish after 03Z with a little MVFR visibility then possible around sunrise. Otherwise, VFR conditions are expected to prevail. && .Marine... High pressure near or over the marine area will keep winds and seas low through the period. The only increase will be near the coast each afternoon with the sea breeze. && .Fire Weather... Low-level moisture should continue to increase through the forecast period, with RH staying above critical thresholds. Therefore, no red flag conditions are expected. && .Hydrology... While scattered shower and thunderstorm activity is expected each day this week, widespread heavy rainfall is not anticipated. As a result, expect little or no impact to area rivers which continue to recede. && .Preliminary Point Temps/PoPs... Tallahassee 69 93 68 91 68 / 30 20 10 20 10 Panama City 73 90 73 85 71 / 10 10 10 10 10 Dothan 70 92 70 92 70 / 30 20 10 10 10 Albany 70 93 69 93 69 / 40 40 30 20 10 Valdosta 67 92 68 91 67 / 50 40 30 20 10 Cross City 67 93 67 90 67 / 40 20 10 20 10 Apalachicola 73 88 71 83 69 / 10 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
In the hours before
Local storm report, May 25, 5:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 PM EDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 WSW JUNIPER 30.53N 84.79W
05/25/2014 GADSDEN FL 911 CALL CENTER
2 TREES DOWN ON HIGHWAY 12 IN GADSDEN COUNTY. NEAREST
CROSS STREET IS PINE GROVE CHURCH ROAD. TIME ESTIMATED BY
RADAR.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:11 PM EDT | Severe Thunderstorm Warning | TAE | Liberty | 34 min |
| May 25, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 41 min |
| May 25, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 43 min |
| May 25, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 30 min |
| May 25, 6:02 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.